hair loss help.com is your complete hair loss guide and resource for info about Propecia, Rogaine, minoxidil, transplants, thymuskin, Revivogen, folliguard, tricomin and other hair loss and baldness remedies
Hair Loss Help
Decrease font size
Increase font size
Topic Title: Rogaine + Proscar...change in hair texture?
Topic Summary:
Created On: 04/27/2008 08:49 PM
Status: Post and Reply
Linear : Threading : Single : Branch
Search Topic Search Topic
Topic Tools Topic Tools
View similar topics View similar topics
View topic in raw text format. Print this topic.
 04/27/2008 08:49 PM
User is offline View Users Profile Print this message

Author Icon
marcinil
Occasional Poster

Posts: 15
Joined: 02/14/2008

I have frontal balding and thinning, along with a receding hairline. For four months I have been taking 1/4 tablet of Proscar (1.25mg Finasteride) and using Rogaine foam 2 times per day. I still see 40 to 70 hairs coming out in the shower every morning. I think that I may possibly see a few new hairs in front, though I am not at all certain. Rogaine says that by now I should definitely see results. I'd be curious to know what other people in my same boat have experienced.

Also, starting about 2 months in to the treatment I noticed that my hair is much harder to manage. It is more dry and coarse, and is very wavy now instead of straight as it always has been. My hair seems to grow out and then curve back toward the back of my head. It always looks messy and uncombed. I am wondering if anyone has experienced this? I also started Accutane at the same time for complexion issues. That caused a lot of hair loss for the first few weeks. I am stopping the Accutane in one month, and hope that perhaps that is the cause in the change in hair consistency. Any ideas, help, suggestions???

Thanks very much from a desperate man of only 31.
 04/27/2008 10:31 PM
User is offline View Users Profile Print this message

Author Icon
bevalaqua
Accomplished Poster

Posts: 1042
Joined: 03/09/2008

Quote

Originally posted by: marcinil
I have frontal balding and thinning, along with a receding hairline. For four months I have been taking 1/4 tablet of Proscar (1.25mg Finasteride) and using Rogaine foam 2 times per day. I still see 40 to 70 hairs coming out in the shower every morning. I think that I may possibly see a few new hairs in front, though I am not at all certain. Rogaine says that by now I should definitely see results. I'd be curious to know what other people in my same boat have experienced.Also, starting about 2 months in to the treatment I noticed that my hair is much harder to manage. It is more dry and coarse, and is very wavy now instead of straight as it always has been. My hair seems to grow out and then curve back toward the back of my head. It always looks messy and uncombed. I am wondering if anyone has experienced this? I also started Accutane at the same time for complexion issues. That caused a lot of hair loss for the first few weeks. I am stopping the Accutane in one month, and hope that perhaps that is the cause in the change in hair consistency. Any ideas, help, suggestions???Thanks very much from a desperate man of only 31.
Accutane is not helping a one bit for you. I know friends who had diffuse thinning badly when on this drug. BUT the change in the texture of your hair and it being harder to manage and not the same kind of hair you once had is something I have spoken about on this board and others many times. You are not imagining anything for many it is a real problem and you say to yourself "What the hell is going on here?" I think regrown hair with these drugs also has a shorter maximum length than the hair I used to grow. Good luck.
 04/28/2008 06:03 AM
User is offline View Users Profile Print this message

Author Icon
marcinil
Occasional Poster

Posts: 15
Joined: 02/14/2008

Hi,

Thanks. I looked all over this site, but I still see no posts that mention a change in hair texture or managability. Can anyone tell me where to read? Does the condition get better over time? If my hair remains this wavy and impossible to comb, then I am almost wondering if that looks worse than the alternative.
Statistics
32375 users are registered to the Hair Loss Help forum.
There are currently 4 users logged in.
The most users ever online was 10152 on 02/16/2012 at 11:47 AM.
There are currently 1841 guests browsing this forum, which makes a total of 1845 users using this forum.

FuseTalk Basic Edition v3.2 - © 1999-2014 FuseTalk Inc. All rights reserved.

Copyright 2001-2012 - All Rights Reserved - Hairlosshelp, Inc